MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROSA VALVE; HYDROCEPHALUS MANAGEMENT
Model Number FV701T
Medical Device Problem Codes Mechanical Problem (1384); Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on-going.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to miethke that a prosa valve w /mininav (part # fv702t) was implanted during a primary surgery performed on an unknown date.According to the complainant, the device malfunctioned.The patient underwent a revision procedure on an unknown date.The complaint device has not been returned to the manufacturer for evaluation.Although requested, additional information has not been made available.No patient complications were reported as a result of the revision procedure.
 
Additional Manufacturer Narrative
Investigation: visual inspection: the following observations were made during the visual inspection: deformation of the housing.Measurement of surface of the housing: deformation detected: yes - measured value: - 0.079mm [tolerance (0 ± 0.02mm)] too much pressure on the valve, for example through the adjustment tool or resulting from a fall or hit to the head of the patient, can compromise the integrity of the valve.Permeability test: the test showed that the prosa is permeable.Computer control test: the computer controlled test showed the opening pressure of the prosa, at a reference flow rate of 20 ml/h in a vertical position of the valve, to be 35.63 cmh2o.This is within the specified tolerance of 40 cmh2o -8/+7 cmh2o.Adjustability test: the prosa was found to be adjustable to all pressure settings.Braking force and brake function test:.The braking force of the prosa was within the specified tolerance and the brake function operated as expected.Internal inspection of product: in order to verify whether the investigated valve was compromised by the known risks of hydrocephalus therapy, e.G.By a build-up of natural substances (protein, blood, or tissue particles) in the cerebrospinal fluid, we have dismantled the valve.After dismantling of the valve, some deposits were found in prosa.Results: based on our investigation results, we can identify a deformation of the valve housing but no deviation in the valve function.However, we assume that the deposits found within the valve may have temporarily caused the functional impairment.Deposits caused by natural substances in the cerebrospinal fluid, such as protein, blood or tissue particles, are among the known and unavoidable risks and side effects of hydrocephalus therapy.Even small amounts of non-visible deposits/proteins might compromise the integrity of the valve.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.From our point of view, no further regulatory actions are required.
 
Event or Problem Description
Additional information are available.According to the complainant, the valve (part # fv701t) was believed to be operating in overdrainage.The patient underwent a revision procedure on (b)(6) 2021.The complainant device was returned to the manufacturer for evaluation.Age: 42 years.Height: 163 cm.Weight: 80 kg.Same event: medwatch: 3004721439-2021-00186.

Brand Name
PROSA VALVE
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
MDR Report Key12088402
Report Number3004721439-2021-00187
Device Sequence Number14289975
Product Code JXG
UDI-Device Identifier04041906133030
UDI-Public4041906133030
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Model NumberFV701T
Device Catalogue NumberFV701T
Device Lot Number20036922
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer08/05/2021
Initial Report FDA Received Date06/29/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR
Patient Weight80